Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Diabetic, bilateral menieres disease, ear trouble. Taking amiloride and hydrochlorothiazide, duro-K. Is it safe to take three medications together?

Hi, I am 51, female, T2 diabetic, with bilateral menieres disease (15 years). Recently I have had lots of trouble with full ears and my gp has increased my Moduretic (Amiloride hydrochloride 5mg and Hydrochlorothiazide 50mg) from 2 tablets am to 3 tablets am. I do take Duro-K ( potassium ) with this. My problem is how safe is it to take 3 tablets? It is working well but I know when I have tried to cut back from 2 to 1 I have had ear problems and when I tried to come off them years ago (slowly) my ears filled up so badly I could not hear very well. Thankyou for your help.
Asked On : Mon, 26 Mar 2012
Answers:  1 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Diabetologist 's  Response
DEAR SIR/MADAM

DIURETICS IS INDICATED IN THE TREATMENT OF MENIERES DISEASE BUT THE PROBLEM IS USING DIRUETIC FOR TWO TO THREE TIMES A DAY CAUSES ELECTROLYTE IMBALANCES AND BODILY WEAKNESSES. SO RATHER THAN INCREASING DIURETICS BLINDLY KINDLY CONSULT YOUR ENT SURGEON ONCE.
Answered: Fri, 14 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor